MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGU212110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The review of the manufacturing paperwork verified that this lot met all pre-release specifications.
 
Event or Problem Description
On (b)(6) 2020, the patient was implanted with a conformable gore® tag® thoracic endoprosthesis (ctag) to treat an aortic transection.It was reported that the deployment of the ctag was completed successfully and there was no harm done to the patient.Upon removal of the catheter, the olive tip was caught in the valve of the cook 18f introducer sheath.The surgeon used force to attempt to pull the catheter from the introducer sheath and the olive tip became detached from the catheter and remained in the sheath.The procedure was completed with the ctag catheter still on the wire and the tip still stuck in the sheath.After a completion angiogram was performed, the physician removed the cook 18f sheath with the ctag cathether and amplatz super stiff guidewire all as one unit.The physician then successfully closed the access site.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Addition the device was returned to gore for evaluation.The device evaluation showed there is no leading olive attached to the leading end of the catheter.The delivery catheter near the expected location of the olive demonstrates characteristics of a tensile failure, which is consistent with the event description that the leading olive detached.The root cause for the leading olive break is due to resistive force, but of unknown sources that could potentially be caused by a feature within the introducer sheath.Addition h6: code 22-the conformable gore® tag® thoracic endoprosthesis instructions for use (ifu) states the gore® tag® thoracic endoprosthesis is intended for endovascular repair of all lesions of the descending thoracic aorta.Furthermore, do not continue advancement or retraction of the guidewire, sheath, or delivery catheter if resistance is felt.
 
Additional Manufacturer Narrative
Correction b3.Correction b4.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9793203
Report Number2017233-2020-00149
Device Sequence Number2185211
Product Code MIH
UDI-Device Identifier00733132617777
UDI-Public00733132617777
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2020
Device Model NumberTGU212110
Device Catalogue NumberTGU212110
Device Lot Number17389371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date04/20/2020
05/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age44 YR